MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TRUGUIDE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TRUGUIDE; BIOPSY INSTRUMENT
Catalog Number C2016A
Medical Device Problem Codes Break (1069); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, a patient underwent a computed tomography guide pelvic abscess biopsy using the coaxial biopsy needle.During the procedure, it was reported that the needle allegedly broke at 4 cm.The 8cm needle piece remained inside the patient and required surgical intervention to remove.However, the current patient status unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a computed tomography guided pelvic abscess biopsy using the coaxial biopsy needle.During the procedure, it was reported that the needle allegedly broke at 4 cm.The 8cm needle piece remained inside the patient and required surgical intervention to remove.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one truguide coaxial cannula in three segments was received for evaluation.Upon visual and microscopic evaluation, the truguide coaxial cannula appeared to have blood residue throughout.The distal end of the attached cannula segment appeared to be compressed.The second cannula segment was returned.The proximal end of the second cannula segment appeared to be compressed.The distal end of the second cannula segment appeared to be compressed.Multiple breaks were noted to the truguide needle.The proximal end of the third needle segment was noted to be pinched.Due to the break, no functional testing was performed.Therefore, the investigation is confirmed for the reported break issue as multiple breaks were noted to the truguide needle.And the investigation is confirmed for the identified improper or incorrect procedure or method as the device was used against the indication of use.A definitive root cause for the reported break issue is unknown and identified improper or incorrect procedure is determined to be use related.Labeling review: based on the provided information the usage of device is against the indications of use that is the customer used on the non-soft tissue, and it is determined to be use related issue, therefore a labeling review was performed.A review of the bard truguide disposable coaxial biopsy needle instructions for use (ifu ¿ baw1280500, rev.5) determined the product labeling documentation is adequate.G3, h6 (device, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
TRUGUIDE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23023585
Report Number2020394-2025-01468
Device Sequence Number9701593
Product Code FCG
UDI-Device Identifier00801741085109
UDI-Public(01)00801741085109(11)241206(17)270930(10)REJX1738
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K936194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC2016A
Device Lot NumberREJX1738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2025
Supplement Date Received by Manufacturer11/17/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale